Georgia, 2008Hail and Damaging Winds in Georgia, October 9, 2008
October 9, 2008 · NWS CHS · 9 events in 5 counties and zones
An area of low pressure moved over Southeast Georgia allowing scattered strong to severe convection to form in the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure moved over Southeast Georgia allowing scattered strong to severe convection to form in the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Oct 9, 6:49 AM EST, 1 minute earlier.
Area forecast discussion, Oct 9, 6:49 AM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
749 AM EDT THU OCT 9 2008
.SYNOPSIS...
LOW PRESSURE WILL GRADUALLY PASS SOUTH OF THE REGION TODAY AND
TONIGHT. THE LOW WILL THEN LINGER JUST OFFSHORE THROUGH SAT NIGHT
THEN WILL GRADUALLY DISSIPATE AND SHIFT S. HIGH PRESSURE WILL
RETURN FROM THE N SUN NIGHT AND REMAIN OVER THE AREA THROUGH THE
MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
00-06Z NAM/GFS GUIDANCE GENERALLY AGREE THAT THE UPPER
LOW/ASSOCIATED COLD POOL CENTERED ALONG THE AL/GA BORDER THURSDAY
MORNING WILL MIGRATE SE AND INTO S GA THIS AFTERNOON.
SHOWERS/THUNDERSTORMS WERE ALREADY EXPANDING WHERE LOW LEVEL
CONVERGENCE ALONG A SURFACE BOUNDARY COINCIDED WITH MID/UPPER
LEVEL COLD ADVECTION/FORCING EAST OF THE UPPER LOW.
THE CORE OF -12C TO -13C 500 MB TEMPS AND 700-500 MB LAPSE RATES
6-7 C/KM WILL BE LOCATED OVER OR CLOSE TO S/W COUNTIES OF THE
FORECAST AREA THIS AFTERNOON/EVENING. THE NAM/GFS ALSO DEPICT A
PERSISTENT BAND OF 700-300 Q VECTOR CONVERGENCE ON THE EASTERN
PERIPHERY OF THE UPPER LOW...EXTENDING INTO S/E COUNTIES OF THE
FORECAST AREA...SUGGESTING A CONTINUATION OF DEEP LAYER
FORCING/ASCENT INTO THIS EVENING.
DESPITE CLOUD COVER...BOTH MODELS DEPICT SOME DEGREE OF DIURNAL
HEATING...PUSHING HIGH TEMPERATURES INTO THE UPPER 70S/LOWER
80S...WHILE DEWPOINTS IN THE UPPER 60S/LOWER 70S PERSIST. WITH
DIURNAL WARMING...THE 0Z GFS DEPICTS A WORST CASE SCENARIO WITH
STRONGEST DESTABILIZATION...FEATURING SBCAPES 1500-2000 J/KG AND
LIFTED INDICES -5 TO -6...AND PUSHES THIS UNSTABLE REGIME FARTHEST
NORTH...SOLIDLY INTO THE FORECAST AREA. ON THE OTHER HAND...DESPITE
A SIMILAR POSITION FOR THE UPPER LOW/COLD POOL...THE NAM HOLDS
STRONGEST DESTABILIZATION SOUTH OF THE FORECAST AREA. ALSO OF NOTE...
THE GFS DEPICTS A BAND OF 0-6 KM BULK SHEAR 25-35 KNOTS OVER THE
REGION OF GREATEST INSTABILITY AND SYNOPTIC FORCING/ASCENT.
AFTER A PERIOD OF CHANCE POPS THROUGH MID MORNING...MAINTAINED
LIKELY POPS ALL AREAS FOR THIS AFTERNOON AS SHOWERS/THUNDERSTORMS
SHOULD CONTINUE TO DEVELOP/EXPAND IN COVERAGE WITH STEEPENING MID
LEVEL LAPSE RATES/LOW LEVEL DIABATIC HEATING. AS A COMPROMISE
BETWEEN THE NAM AND GFS...ADDED A MENTION OF GUSTY WINDS/SMALL
HAIL ACROSS S/SE AREAS FROM LATE MORNING THROUGH THIS
AFTERNOON...AND WILL CONTINUE TO MENTION THE POTENTIAL FOR
ISOLATED SEVERE THUNDERSTORMS WITHIN THE HAZARDOUS WEATHER
OUTLOOK. IF THE GFS SCENARIO DEVELOPS...MORE ORGANIZED SEVERE
WEATHER COULD IMPACT S/SE AREAS THIS AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
MAINTAINED LIKELY POPS INTO THIS EVENING TO ACCOUNT FOR ONGOING
CONVECTION. THEN...0Z GFS AND 0Z NAM SOLUTIONS DIVERGE...WITH THE
NAM DEPICTING A DIURNAL DECREASE IN COVERAGE OF
SHOWERS/THUNDERSTORMS...WITH LITTLE PRECIPITATION IN THE REGION
OVERNIGHT...WHILE THE GFS MAINTAINS STRONGER MID/UPPER LEVEL
DEFORMATION AND 300K ISENTROPIC ASCENT...SUPPORTING MORE WIDESPREAD
PRECIPITATION NORTH OF THE UPPER LOW. WHILE THE DIURNAL TREND
SUGGESTED BY THE NAM APPEARS REASONABLE...CANNOT RULE OUT PERSISTENT
SHOWERS OVERNIGHT. THUS...AS A COMPROMISE INDICATED CHANCE POPS
OVERNIGHT. MEANWHILE...LOW LEVEL MOISTURE AND LIGHT WINDS SHOULD
SUPPORT AT LEAST PATCHY FOG OVERNIGHT.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE UPPER LEVEL LOW AND ITS SFC REFLECTION LOW PRES CENTER WILL
SHIFT OFFSHORE FRI MRNG. WHILE THE UPPER LEVEL LOW BEGINS TO SHIFT S
AWAY FROM THE AREA...THE SFC LOW WILL TRANSITION TO A COASTAL TROUGH
THAT LOOKS TO LINGER JUST OFFSHORE THROUGH SAT NIGHT THEN SHIFT S
AND WEAKEN. BECAUSE BOTH THE SFC AND UPPER LEVEL LOW PRES FEATURES
WILL CONTINUE TO HAVE GOOD LLVL CONVERGENCE AND DEEP MOISTURE...
PERIODS OF SHOWERS WILL STILL IMPACT THE AREA FRI THROUGH SUN.
HIGHEST POPS WILL BE FRI AND FRI NIGHT WHERE THE TROUGH WILL BE A
CLOSEST PROXIMITY TO THE COAST...SO HAVE MAINTAINED A TREND OF
LIKELY POPS NEAR THE COAST TO LOW-MID CHC POPS WELL INLAND.
AS THE COASTAL TROUGH SHIFTS S...SO WILL THE DEEPER MOISTURE AND
THUS THE BEST PRECIP CHCS FOR SAT THROUGH SUN. HAVE STUCK WITH THE
MORE PESSIMISTIC ECMWF FCST RATHER THAN A QUICKER AND MORE
OPTIMISTIC GFS DUE TO THE ECMWF BETTER INITIALIZATION AND MORE
PREFERENCE BY HPC OVER THE OPERATIONAL GFS. THIS KEEPS PRECIP GOING
OVER SRN AREAS SUN INTO MON...SO HAVE MAINTAINED SLGT CHC POPS
MAINLY S OF THE COASTAL WATERS INTO SE GA.
BY LATE MON...THE TROUGH LOOKS TO BE FAR ENOUGH S AND WEAK ENOUGH
SUCH THAT NO FURTHER PRECIP CONCERNS ARE WARRANTED. IN ADDITION...
DRIER HIGH PRES WILL BEGIN TO BUILD IN FROM THE N AND HIGH PRES WILL
REMAIN OVER THE AREA THROUGH THE MIDDLE OF NEXT WEEK.
TEMPS WILL RUN NEAR NORMAL THROUGH THE WEEKEND...AS THE PREVAILING
CLOUD/RAIN COMPLICATIONS WILL KEEP MAX TEMPS BELOW 80 AND MIN TEMPS
IN THE UPPER 50S TO LOWER 60S. AS HIGH PRES RETURNS FOR EARLY TO MID
NEXT WEEK...ABOVE NORMAL TEMPS ARE EXPECTED AS MAX TEMPS WILL JUMP
TO THE LOW-MID 80S AND MIN TEMPS REMAIN IN THE UPPER 50S TO LOWER
60S.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
E/NE OF A POTENT UPPER LOW...SHOWERS/THUNDERSTORMS WILL CONTINUE TO
EXPAND IN COVERAGE THIS MORNING AND WILL REMAIN NUMEROUS THIS
AFTERNOON/EVENING. GREATER INSTABILITY/PROXIMITY TO THE UPPER LOW
INCREASES CONFIDENCE IN THUNDERSTORMS AT KSAV...JUST ABOUT ANY
TIME BUT MOST LIKELY BETWEEN 17Z-21Z. THUS...MAINTAINED A TEMPO
GROUP FOR THUNDER AT KSAV. AT KCHS...CONFIDENCE ONLY SUFFICIENT TO
JUSTIFY A MENTION OF PM CBS WITHIN THE 12Z TAFS. MEANWHILE...DUE
TO LOW LEVEL MOISTURE...AT LEAST A COUPLE OF HOURS OF TEMPO MVFR
OR LOWER CEILINGS APPEAR LIKELY AT BOTH TERMINALS THIS MORNING.
THEN...EXPECT GRADUAL IMPROVEMENT TO VFR CONDITIONS TOWARD MIDDAY.
TONIGHT...LOW LEVEL MOISTURE AND LIGHT WINDS SHOULD FAVOR
DETERIORATION TO PREVAILING MVFR CONDITIONS BY AROUND 04Z...AND
IFR CONDITIONS WILL PROBABLY DEVELOP AFTER 06Z.
EXPECT AMENDMENTS TODAY AS NEAR TERM CONVECTIVE TRENDS COME INTO
FOCUS.
EXTENDED AVIATION OUTLOOK...OCCASIONAL MVFR OR LOWER CONDITIONS ARE
POSSIBLE FRI THROUGH SAT NIGHT AS THE STORM SYSTEM LINGERS JUST
OFFSHORE. VFR CONDITIONS RETURN EARLY NEXT WEEK AS HIGH PRESSURE
BUILDS IN FROM THE N.
&&
.MARINE...
IN THE WAKE OF A WARM FRONT THAT HAD PUSHED ONSHORE...THURSDAY
MORNING S/SE WINDS HAD AVERAGED 15-20 KNOTS...AND 6 FT SEAS
CONTINUED TO PUSH INTO THE OUTER GA WATERS. WAVE WATCH GUIDANCE
CONTINUES TO ADVERTISE SEAS SUBSIDING BELOW 6 FT ACROSS THE OUTER
GA WATERS BY MIDDAY...ACCOMPANIED BY DIMINISHING WINDS... AND THE
ONGOING SCA FOR AMZ374 MAY BE DISCONTINUED BY NOON.
ELSEWHERE...WINDS/SEAS WILL MOST LIKELY REMAIN BELOW SCA LEVELS
THROUGH TONIGHT.
SFC LOW PRES INLAND WILL SHIFT INTO THE WATERS FRI AND LINGER OVER
THE WATERS THROUGH SUN...ALTHOUGH TRANSITIONING TO AN OPEN COASTAL
TROUGH. AS HIGH PRES STARTS TO BUILD IN FROM THE N BEHIND THE LOW...
A FAIRLY STRONG PINCHED GRADIENT WILL DEVELOP OVER THE WATERS MAKING
FOR A PERSISTENT NE FLOW. SCA CONDITIONS LOOK QUITE LIKELY SAT
THROUGH MON AND POSSIBLY INTO TUE...AS WINDS MAY OCCASIONALLY TOP 20
KT BUT MORE LIKELY SUE TO SEAS WHICH WILL TOP 6 FT. THE OUTER GA
WATERS WILL HAVE THE LONGEST DURATION DUE TO THE PROLONGED ELEVATED
SEAS...BUT AS HIGH PRES MOVES OVER THE WATERS TUE INTO WED
CONDITIONS OVER ALL WATERS WILL DROP BELOW SCA LEVELS MID NEXT WEEK.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR AMZ374.
&&
Hazardous weather outlook, Oct 9, 3:05 AM EST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
405 AM EDT THU OCT 9 2008
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-101000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
405 AM EDT THU OCT 9 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON...
SEVERE THUNDERSTORMS...AN UPPER LEVEL LOW PRESSURE WILL MOVE INTO
SOUTHERN GEORGIA THIS AFTERNOON. THE ASSOCIATED COLD AIR ALOFT
WILL COMBINE WITH A WARM AND HUMID AIRMASS AT THE SURFACE TO
SUPPORT SCATTERED TO NUMEROUS THUNDERSTORMS FROM LATE THIS MORNING
INTO EARLY THIS EVENING. ISOLATED THUNDERSTORMS MAY BRIEFLY BECOME
SEVERE WITH HAIL AT LEAST AS LARGE AS PENNIES AND DAMAGING WIND
GUSTS EXCEEDING 60 MPH.
ANY SEVERE THUNDERSTORMS WILL MOST LIKELY OCCUR BETWEEN NOON AND 8
PM ACROSS SOUTHEAST GEORGIA...ESPECIALLY SOUTH OF MILLEN AND
SYLVANIA. THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS MAY ALSO
EXTEND INTO SOUTHEAST SOUTH CAROLINA ALONG AND EAST OF INTERSTATE
95...PERHAPS AS FAR NORTH AS EDISTO BEACH...AND INTO ADJACENT
COASTAL WATERS FROM ALTAMAHA SOUND TO EDISTO BEACH.
YOU SHOULD MONITOR WEATHER CONDITIONS THROUGHOUT THE DAY. YOU CAN
OBTAIN THE LATEST INFORMATION FROM NOAA WEATHER RADIO ALL
HAZARDS...LOCAL TELEVISION OR OTHER LOCAL NEWS SOURCE. INFORMATION
IS ALSO AVAILABLE ON THE INTERNET AT WWW.ERH.NOAA.GOV/CHS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Oct 9, 6:36 AM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
736 AM EDT THU OCT 9 2008
GAZ099-100-114>116-137-138-091215-
BULLOCH-CANDLER-EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL-
736 AM EDT THU OCT 9 2008
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LIBERTY...
NORTHWESTERN BRYAN...SOUTHERN BULLOCH...CANDLER...TATTNALL...EVANS
AND WESTERN LONG COUNTIES THROUGH 815 AM EDT...
AT 734 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING ONE HALF INCH DIAMETER
HAIL. THIS STORM WAS LOCATED NEAR FIVE POINTS...OR ABOUT 11 MILES
SOUTH OF REIDSVILLE...MOVING NORTHEAST AT 30 MPH.
AREAS IN AND AROUND ALINE...BELLVILLE...BLITCHTON...CLAXTON...
COBBTOWN...COLLINS...DAISY...DENMARK...DONALD...GEORGIA SOUTHERN...
GLENNVILLE...GROVELAND...HAGAN...LANIER...MANASSAS...MENDES...
METTER...MIDWAY...NEVILS...PEMBROKE...PULASKI...REGISTER AND
REIDSVILLE WILL BE IMPACTED THROUGH 815 AM EDT.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Event by event
5 hail, 3 thunderstorm wind, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Tattnall
- When
- October 9, 6:50 AM EST
- Where
- Tattnall County, 0.69 mi S of Reidsville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 32.070, -82.120
The public reported that an 8 by 10 foot aluminum shed was blown over 1 mile south of Reidsville, GA. The public also reported a 50 foot tall pecan tree about 3 to 4 feet in diameter was blown down in the same area. Additionally, the public reported that shingles were blown off a porch roof in the same area with small hail covering the floor of the porch and parts of the yard. A window was also blown out of the home.
Hail, Liberty
- When
- October 9, 12:10 PM EST
- Where
- Liberty County, Hinesville
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.850, -81.600
Law Enforcement and the public reported penny size hail in and around Hinesville, Georgia.
Hail, Liberty
- When
- October 9, 12:20 PM EST
- Where
- Liberty County, 0.69 mi S of (Lhw)ft Stewart Hine
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.870, -81.570
The public reported quarter size hail 2 miles northeast of Hinesville, Georgia.
Thunderstorm Wind, Effingham
- When
- October 9, 12:20 PM EST
- Where
- Effingham County, 1.5 mi NNE of Faulkville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 32.170, -81.320
Emergency management reported several trees and power lines blown down causing road closures 3 miles north northwest of Bloomingdale, Georgia. Minor damage to structures in the area was also reported.
Hail, Effingham
- When
- October 9, 12:25 PM EST
- Where
- Effingham County, 2.76 mi N of Guyton
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 32.370, -81.380
The public reported golf ball size hail in Springfield, Georgia.
Hail, Effingham
- When
- October 9, 12:30 PM EST
- Where
- Effingham County, 2.23 mi NW of Springfield
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.390, -81.350
The public reported penny size hail on the road 2 miles northeast of Springfield, Georgia. Winds were also estimated to be near 50 miles per hour.
Thunderstorm Wind, Effingham
- When
- October 9, 12:30 PM EST
- Where
- Effingham County, 2.82 mi SSE of Berrys
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 32.430, -81.260
The public reported that several trees and power lines were blown down in near Berryville, Georgia causing Union Springs Road to be blocked near Stillwell Clyo Road.
Lightning, Chatham
- When
- October 9, 12:45 PM EST
- Where
- Chatham County, 1.5 mi NNW of (Sav)savannah Intl A
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 32.150, -81.210
An emergency manager reported that a top of a tree fell on three power lines due to a lightning strike near the intersection of highway 30 and Keller Road. The power lines fell on the road causing a temporary closing of highway 30 two miles west of Port Wentworth, Georgia.
Hail, McIntosh
- When
- October 9, 7:43 PM EST to 7:48 PM EST
- Where
- McIntosh County, 1.37 mi WNW of Darien
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.380, -81.450
A fireman reported penny to quarter size hail lasting about 5 minutes 1 mile northwest of Darien, Georgia at exit 49 along interstate 95.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Georgia, October 9, 2008$350,000 · 2.75 in hail · 3 events
- Heavy Snow and High Wind in Alaska, October 9 to 10, 2008$100,000 · 87 kt wind · 3 events
- Winter Storm in Montana, October 9 to 12, 200822 events
- Hail and Damaging Winds in Florida, October 9, 2008$12,000 · 1.75 in hail · 9 events
- High Wind in California, October 9 to 10, 200857 kt wind · 12 events
- Hail and Damaging Winds in Florida, October 9, 20081 in hail · 11 events
- Strong Wind and Frost and Freeze in California, October 9 to 12, 2008$6,000 · 8 events
- Damaging Winds in South Carolina, October 9, 2008$5,000 · 66 kt wind · 8 events
- Dense Fog in Kentucky, October 9, 20086 events
- Winter Storm in Wyoming, October 9 to 12, 20082 events
- High Wind in Arizona, October 9 to 10, 200858 kt wind · 2 events
- Frost and Freeze in Alaska, October 9, 20081 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 134467, 134461, 134462, 134468, 134463, 134464, 134469, 134466, 134465.